Posted by Randi
on January 27, 2000 at 09:22:54:
In Reply to: Re: 9 yr old on adderall posted by Susan on January 23, 2000 at 18:05:36:
: I have a 6 year old who is ADHD and has just started Adderall. I don't know if it's the medicine or not but he's been taking it 2 and a half weeks and he is so much WORSE. Can anybody shed any light or give me some hope or advice? He
: screams at me constantly and calls me names. His hitting is better but His temper is unbelievable.
: His doctor seems to think he needs to be on a higher dose but frankly I'm scared he might get worse. He's only on 5 mg a day. Any advice or insight? Thanks.
:My seven year old son has been on Adderall for about 5 weeks. He started on 5mg a day in the morning and I experienced the same rage with him as you are experiencing. He seemed to get a little bit better after a couple of weeks so I upped the dose to 5 mg in the morning and 5mg at lunch. Although he is still easily upset, we now have all day "coverage" so the rebound anger is less and happens closer to bedtime. My son is doing a lot better in school with controlling his impulses so I am learning to live with the side effects of Adderall - They are very tolerable compared to the nightmare behavior we experienced at school before he was on medication.